Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Point-finite Borel-additive families are of bounded class


Author: R. W. Hansell
Journal: Proc. Amer. Math. Soc. 83 (1981), 375-378
MSC: Primary 54H05; Secondary 04A15
DOI: https://doi.org/10.1090/S0002-9939-1981-0624935-8
MathSciNet review: 624935
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the following theorem, which answers a question originally raised by J. Kaniewski and R. Pol:

Theorem. If $ \mathfrak{X}$ is a point-finite family of subsets of a metric space $ X$ such that the union of every subfamily is a Borel set of $ X$, then there exists a fixed countable ordinal $ \alpha $ such that each member of $ \mathfrak{X}$ is a Borel set of class $ \alpha $ in $ X$.

The proof is given in the general setting of abstract measurable spaces. An application is made to the study of measurable selectors for compact-valued mappings and to the Borel measurability of graphs.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H05, 04A15

Retrieve articles in all journals with MSC: 54H05, 04A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0624935-8
Keywords: Borel-additive family, point-finite family, Borel classifications, measurable selectors
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society